| Catalog Number |
4002C2260 |
| Medical Device Problem Codes |
Break (1069); Stretched (1601); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/19/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01124.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hepatic artery using penumbra coil 400s (pc400s) and a lantern delivery microcatheter (lantern).During the procedure, the physician successfully placed thirteen coils using the lantern.The physician then felt resistance while advancing a pc400 in the lantern and found that the resistance was increasing while the pc400 was advanced and retracted within the lantern.Therefore, the physician removed the lantern with the pc400 inside.It was reported that the pc400 then became stretched and broke within the microcatheter and, therefore, the physician cut the pc400 and flushed the lantern to remove the rest of the coil.The procedure was then completed using a new lantern.There was no report of an adverse effect to the patient.